Communications in Analysis and Geometry

Volume 12 (2004)

Number 1

Dehn-Thurston Coordinates for Curves on Surfaces

Pages: 1 – 41

DOI: http://dx.doi.org/10.4310/CAG.2004.v12.n1.a3

Authors

Feng Luo

Richard Strong

Abstract

We prove that the geometric intersection numbers between two proper 1-dimensional submanifolds satisfy a Cauchy type inequality expressed in terms of the Dehn-Thurston coordinate. As an application, we reestablish the fundamental results in the theory of measured laminations on surfaces.

Full Text (PDF format)